T Nation

E2 of 35 - Should I Be Concerned


So I've decided to get my TRT all in-line in 2011. I'm 37, 6'1'' and 230 pounds. I've been injecting 100mg/week for about 3 years now. I decided injections over transdermal b/c I have a 3 year old son and didn't want to risk transference. Anyway, I just don't feel right. My memory is still shot, I have zero body fat except around my mid-section, low energy, lower sex drive and some ED issues.

I went to the urologist and he wanted to stick me with the pellets. I'm not real hype on having to go into the office over 4-6 months and having the procedure done. When they ran the blood work, my Test was in the mid/high range and my E2 was @35. I know that the range for a male is <50 but it just feels like the E2 would explain alot of the issues.

I'm getting ready to schedule my yearly appointment with my GP and I wanted to know if I should push some sort of E management. He seems fairly clueless on the any aspect of TRT other than the Testosterone part of it. I'm not opposed to pinning twice a week if that would help. I just want to get this thing figured out in 2011 (which was my goal in 2010 and don't feel that I made any headway)



I think this issue is up for debate, and every guy's body is different. It could be a lot of other factors also. There are a lot of guys here who will tell you that your E2 must be around 22 to get optimum results. Other guys here have no idea what their E2 is, and they seem to be getting good results as well. How's your T Level?

Wouldn't it be great to have a baseline that you could reference from back when you were 18 and in your prime? I sure wish I had the foresight to go to my doc at that age and have all these things checked, so I'd know what to tune-up in the future if I was having issues. Hindsight is 20/20 :frowning:


  • Hakrjak


well first you are in the right place

second - the issues you are raising have all been discussed in great detail in all of the sticky threads at the top of this forum.

start there, read through those, and then come back here with questions, clarification, and more details about your situation.

Best of luck.


Have you read the protocol for injections sticky and the Estradiol sticky?

Yes E2=35pg/ml can spoil your TRT, take away sex drive, energy and tolerance. I had real problems at E2=37. I am close to E2=22 right now and that is considered optimal from a libido point of view. I feel off at E2=28.

Many feel unwell injecting once a week, almost all will feel bad not using an AI, aromatase inhibitor. The AI of choice is Arimidex/anastrozole, which has recently become a generic, but still not cheap.

Why is your body fat so low? Extreme diet? Do you get over heated easily, get cold/chilled easy?

What supplements are you using?
Other illnesses? Many have other things going wrong other than T related issues.
Taking drugs, Rx or OTC?


KSMan -- Can you share with us what it feels like as you get close to an E2 level of 22? Are you basically saying you feel like a 16 year at that level or what? Was it an increasing sense of wellness as your E2 level dropped, or was it more of an ON or OFF feeling... Like you didn't feel anything getting better until one day it was just all working at 100%?

Thanks in advance!

  • Hakrjak


My E2 was 36 before I started trt then worked it's way to 39,53, and is finally under control at 19 as of a month ago. I'm 47 now and can't really ever remember a time in my life when I had frequent morning wood. My sex drive seemed fine, but I just never had the morning wood or wet dreams.
I can tell you that when I first started seeking treatment, I just didn't have that much interest in sex and when I did I was so worried about whether my junk would work right that I probably added to my problems. My T was near 300 then and I had an extreme amount of stress in my life.
I started off with a gel and no AI but didn't absorb it well. My T jumped about a 100 points and my E2 jumped to 39. My libido picked up a little bit even though my E2 was slightly higher but nothing to write home about.
I swithed to 150mg per week injections without AI for a short period of time and my E2 skyrocketed as well as my total T to 900+. I can't really remember exactly what I felt like during that time without AI, but it seemed like I got an initial rush in the libido department that lasted maybe 10 days or so and then tapered off gradually until I started the anastrozole.
When I started on the Anastrozole, I was injecting T 1x per week and doing anastrozole .5mg 2x week. I remember having a VERY strong sex drive towards the end of the weeks after my second dose of anastrozole but the feeling was definitely cyclical.
I switched my protocol to SC injections E3D and added HCG at 250iu 2x per week. Later I switched to EOD T and adjusted my Anastrozoel dose to target a number of 22. I started the HCG after my labs so I had to make a best guess at the E2 impact of the HCG while figuring out the Azole dose. I used KSmans empricial figure of a 17% TT boost from HCG and got pretty darn close to the 22 number on the first try.
This is the part you want to hear about... When I look at women now, I don't think about classic beauty and great hair. I look at their tits and their asses and want to impregnate the herd. For the last three days, I have had spontaneous erections while designing injection molds. The spontaneous erections come and go, and the latest round started after a new batch of HCG,(another topic) but still. My mind is in the right place and I am horny again. Everything works when needed and sometimes like I was 19 again. I am so happy that I started trt.
It's a process. Meticulous notes, some proficiency in logic, and proportional correctons will be your best friend. JMO



only people who keep logs of their treatment, how they feel daily, capture as many data points as possible such as weight, body temps, morning wood, etc. + doctors advice, etc. have any real chance (given our current medical system) of actually finding the right treatment protocol.

people who don't keep logs will only find the right protocol by sheer luck. There are just too many variables, side effects, options to account for without a log.


With E2=37pg/ml I was moody, short tempered and noise intolerant. Easily startled. Some ED and performance issues, all while I was high range for TT and FT. Getting near E2=22 was like been born again. Yes, my reactions might be a bit abnormal. But we have many here who have suffered from estrogen poisoning who found anastrozole to be a life saver. Elevated E2 can take away most of the benefits of TRT and can create many of the problems of hypogonadism when TRT is otherwise effective. When E2 levels are lowered, you will feel less emotional and more analytical. More of the detached male hunter. With lower E2 I am very tolerant and nothing seems to rattle my cage.


How did people keep the benefits of estrogen and keep a strong libido before AI's were around. Because when my E2 is higher I feel fantastic I just have no sexual function. So do I take an AI, feel like crap, and be able to get a hard on or do I feel good everyday and not be able to get it up.


Depends on where AI takes you. Have you lived with E2=22 and have observations about that?

Before AI's, estrogen was rarely low, often high. Is that a benefit of estrogen? Before AI's and still today for almost every man, estrogen is as bad or as good as it was years ago. Very few have these treatment options.

Consider the estrogen dominance of syndrome-X aka metabolic disorder. There is no benefit of that: T is down, libido is shot, ejaculation is rare or nill, seminal fluid is rancid leading to inflammation, BPH and cancer rates are up, as well as diabetes, stroke, heart attack etc.

I guess that I took a tangent on your wording.


No I have not been down to 22. When I'm High I start with a really low dose and slowly increased and at first it had a huge impact on libido and slowly wore off. We tested and I was at 31 I figured I had already gone to low do to loss of libido so I never increased my dose. Thats kinda what I'm dealing with now. I increase my dose and all sides disappear but I loose libido. Is this just something wear you get an instant effect but need to give it more time to be constant?